Naproxen-induced thrombocytopenia

Nitasa Sahu, Justin Roy, Rama Vunnam, Reshma Golamari, Rohit Jain

Research output: Contribution to journalArticlepeer-review

Abstract

Thrombocytopenia has many mechanisms with broad differentials. A detailed history and physical, with timely diagnostic testing, is necessary to parse out the underlying etiology. Clinicians should maintain a high suspicion for drug-induced thrombocytopenia when there is an acute drop in the platelet level after exposure to commonly implicated drugs. Drug-induced thrombocytopenia is not well defined, as reporting is voluntary and not critically reviewed. Oftentimes, the culprit is not the drug itself, but a drug metabolite, which is difficult to prove with drug-dependent antibody testing. Here we present a case where naproxen led to hemarthrosis secondary to drug-induced thrombocytopenia.

Original languageEnglish (US)
Pages (from-to)653-654
Number of pages2
JournalBaylor University Medical Center Proceedings
Volume33
Issue number4
DOIs
StatePublished - Oct 1 2020

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint Dive into the research topics of 'Naproxen-induced thrombocytopenia'. Together they form a unique fingerprint.

Cite this